Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 266, NWS Birmingham, AL

July 31, 2012Jefferson County, Shelby County, Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 31, 2012, 4:09 AM CDT for Jefferson County, Shelby County, Walker County, Alabama. It was in force for 71 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2012, 4:09 AM CDT (09:09 UTC)
Expired
Jul 31, 2012, 5:20 AM CDT
In force
71 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Shelby County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 4:18 AM CDTTSTM WND DMGGoodsprings, ALMULTIPLE TREES AND POWERLINES DOWN IN AND AROUND GOOD SPRINGS. WORST DAMAGE IS ALONG HWY 269
Jul 31, 4:30 AM CDTTSTM WND DMGNw Short Creek, ALA PARTIALLY ROTTED TREE SNAPPED AND SPLIT A SINGLE-WIDE MANUFACTURED HOME. A LARGE HEALTHY TREE SNAPPED AND FELL ACROSS HIGHWAY 269 AT NEAR THE SAME LOCATION.
Jul 31, 4:34 AM CDTTSTM WND DMGTutwiler, ALTREES AND POWERLINES DOWN IN THE TUTWILER COMMUNITY ALONG CR 6
Jul 31, 5:07 AM CDTTSTM WND DMGWilton, ALNUMEROUS LARGE TREES DOWN AND POWER LINES DOWN ALONG HWY 25...CTY RD 8...AND ON REEDER STREET. STREETS CLOSED DUE TO TREES IN THE ROAD. WINDS GUST ESTIMATED AT 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:23 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1852 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS54 KBMX 310909
SVRBMX
ALC073-117-127-311030-
/O.NEW.KBMX.SV.W.0266.120731T0909Z-120731T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 AM CDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN ALABAMA...
  SHELBY COUNTY IN ALABAMA...
  SOUTHERN WALKER COUNTY IN ALABAMA...

* UNTIL 530 AM CDT

* AT 407 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  TRAFFORD TO CARDIFF TO WEST JEFFERSON TO OAKMAN...AND MOVING
  SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARDENDALE...FULTONDALE...BIRMINGHAM...TRUSSVILLE...IRONDALE...
  FAIRFIELD...MOUNTAIN BROOK AND HOMEWOOD.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 78 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3376 8655 3356 8655 3350 8638 3335 8634
      3318 8651 3312 8646 3303 8652 3308 8695
      3324 8703 3346 8733 3350 8726 3352 8732
      3359 8732 3360 8742 3369 8743 3369 8752
      3374 8753 3371 8718 3375 8697 3385 8684
TIME...MOT...LOC 0909Z 322DEG 39KT 3381 8673 3367 8690
          3364 8711 3367 8742

$$

17/KLAWS
2 follow-up statements
269 
WWUS54 KBMX 310951
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 AM CDT TUE JUL 31 2012

ALC127-311000-
/O.CAN.KBMX.SV.W.0266.000000T0000Z-120731T1030Z/
WALKER AL-
451 AM CDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL WALKER
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3356 8655 3353 8648 3350 8648 3350 8638
      3339 8638 3335 8634 3318 8651 3312 8646
      3309 8651 3304 8652 3304 8659 3307 8662
      3308 8695 3325 8703 3346 8733 3355 8719
      3359 8720 3360 8714 3362 8679 3369 8655
TIME...MOT...LOC 0950Z 328DEG 35KT 3347 8646 3336 8665
          3330 8684 3333 8714

$$

ALC073-117-311030-
/O.CON.KBMX.SV.W.0266.000000T0000Z-120731T1030Z/
JEFFERSON AL-SHELBY AL-
451 AM CDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY AND
SOUTHERN JEFFERSON COUNTIES UNTIL 530 AM CDT...

AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VANDIVER TO MEADOWBROOK TO REGIONS PARK OR HOOVER MET TO NORTH
JOHNS...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PELHAM...HELENA...CHELSEA...ALABASTER...COLUMBIANA...WILSONVILLE...
  CALERA...MONTEVALLO...WESTOVER AND VINCENT.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 266...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBER 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3356 8655 3353 8648 3350 8648 3350 8638
      3339 8638 3335 8634 3318 8651 3312 8646
      3309 8651 3304 8652 3304 8659 3307 8662
      3308 8695 3325 8703 3346 8733 3355 8719
      3359 8720 3360 8714 3362 8679 3369 8655
TIME...MOT...LOC 0950Z 328DEG 35KT 3347 8646 3336 8665
          3330 8684 3333 8714

$$
098 
WWUS54 KBMX 311020
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
520 AM CDT TUE JUL 31 2012

ALC073-117-311030-
/O.CAN.KBMX.SV.W.0266.000000T0000Z-120731T1030Z/
JEFFERSON AL-SHELBY AL-
520 AM CDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND SOUTHERN JEFFERSON
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3356 8655 3353 8648 3350 8648 3350 8638
      3339 8638 3335 8634 3318 8651 3312 8646
      3309 8651 3304 8652 3304 8659 3307 8662
      3308 8695 3325 8703 3346 8733 3355 8719
      3359 8720 3360 8714 3362 8679 3369 8655
TIME...MOT...LOC 1020Z 328DEG 35KT 3322 8628 3311 8647
          3305 8666 3308 8696

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:42 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 31, 2:42 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 AM CDT TUE JUL 31 2012

.DISCUSSION...

CLUSTER OS SEVERE STORMS ONGOING ACROSS JEFFERSON/SHELBY COUNTIES
WILL CONTINUE TO PUSH SOUTHWARD OVER THE NEXT FEW HOURS. THESE
STORMS ARE DROPPING LARGE AMOUNTS OF RAINFALL GENERALLY ON THE
ORDER OF 2-4 INCHES...WHICH COULD LEAD TO SOME FLOODING CONCERNS
IN URBAN AREAS AND AREAS OF POOR DRAINAGE. ADDITIONAL SINGLE AND
MULTICELL STORMS ARE EXPECTED THRU THE REMAINDER OF THE OVERNIGHT
PERIOD AND INTO THE MORNING HOURS ACROSS A GOOD PORTION OF CENTRAL
ALABAMA. THIS ACTIVITY IS IN ASSOCIATION WITH A WEAK SFC LOW OVER
WESTERN TN AND A MOISTURE/CONVERGENCE AXIS THAT STRETCHES
SOUTHWARD INTO W AL. THE THREAT FOR SEVERE STORMS WILL CONTINUE
INTO THE MORNING HOURS...WITH DAMAGING WINDS...LARGE HAIL...HEAVY
RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING ALL POSSIBLE.

BY MIDDAY THE MAJORITY OF THE CONVECTION SHOULD BE ACROSS SOUTH
ALABAMA...WITH MORE STABLE AIR OVER OUR CWA IN ITS WAKE. THIS
WOULD BRING AN END TO THE SEVERE THREAT HERE ACROSS OUR CWA. THE
TIMING OF THE SEVERE THREAT WILL HAVE TO BE ADJUSTED THRU THE
NIGHT BASED ON THE LATEST RADAR TRENDS...BUT THE LIKELIHOOD OF
SEVERE WEATHER LATE THIS AFTERNOON IS SLIM. TEMPS TODAY WILL HIGHLY
DEPEND ON CLOUD COVER AND RAIN COVERAGE. AT THIS TIME WILL GO WITH
HIGHS IN GENERALLY IN THE LOW 90S...WITH SOME UPPER 80S POSSIBLE
IN THE SOUTHEAST.

DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST BEYOND TODAY.
DRIER AIR LOOKS TO MOVE INTO THE AREA ON WEDNESDAY BEHIND THIS
SYSTEM. COULD STILL SEE SOME ISO ACTIVITY IN THE
AFTERNOON...MAINLY IN THE SOUTH AND WEST. WITH NW FLOW ALOFT STILL
IN PLACE MODELS TRY TO BRING AT LEAST ONE MORE WAVE DOWN INTO THE
FORECAST AREA BEFORE THE END OF THE WORK WEEK. HOWEVER TIMING
ISSUES PRECLUDE INCREASES IN RAIN CHANCES FOR ANY PARTICULAR
PERIOD. WILL CONTINUE WITH CHANCE POPS EACH DAY THRU THE END OF
THE PERIOD. HIGH TEMPS WILL REMAIN IN THE 90S EACH DAY WITH
OVERNIGHT LOWS IN THE 70S.

&&

.AVIATION...
06Z TAF DISCUSSION.

THE AFTERNOON/EVENING CONVECTION DOWN AROUND TROY WAS PERSISTENT...
BUT IT SEEMS LIKE THAT HAS FINALLY SETTLED DOWN. OUR ATTENTION IS
NOW TURNED TO THE NORTHEAST...WHERE ANOTHER CLUSTER OF STORMS HAS
SLOWLY RAMPED UP THE LAST COUPLE OF HOURS. THE STRONGEST CELL IN THE
THUNDERSTORM CLUSTER (AT 05Z) WAS JUST SOUTHWEST OF MSL...MOVING
SOUTHEAST. THAT PUTS IT ON COURSE TO HEAD RIGHT FOR BHM. THUS...THE
06Z TAFS WILL BE BASED ON THE IDEA THAT THAT STRONGEST CELL WILL
CONTINUE ITS CURRENT MOTION...AND ADDITIONAL (LESS STRONG) CELLS
WILL DEVELOP ON EITHER FLANK. SO...I'VE HIT THE STORMY CONDITIONS
HARDEST AT BHM AND EET...LESS SO AT TCL AND ANB. ADDITIONAL
DEVELOPMENT AHEAD OF THE MAIN CELL...AND/OR STRENGTHENING ON THE
FLANKS...WILL OBVIOUSLY LEAD TO AMENDMENTS TO THIS THINKING.

ONCE THE STORMS MOVE THROUGH OVERNIGHT AND EARLY TUESDAY MORNING...I
THINK THAT WILL PRETTY MUCH STABILIZE THE ATMOSPHERE FOR THE REST OF
THE DAY. THUS...I'VE KEPT CONDITIONS WITH CUMULUS-ONLY VFR AFTER
ENDING THE RAIN.

/61/

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     91  71  95  71  93 /  50  20  20  20  30
ANNISTON    92  73  95  72  93 /  60  20  20  20  30
BIRMINGHAM  92  74  96  75  94 /  50  20  20  20  30
TUSCALOOSA  93  74  98  73  96 /  50  20  20  20  40
CALERA      92  73  96  74  94 /  60  20  20  20  30
AUBURN      88  73  95  74  93 /  70  30  20  20  30
MONTGOMERY  91  74  97  75  95 /  70  30  20  20  40
TROY        89  73  95  74  93 /  70  40  30  20  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19/61
Hazardous weather outlook, Jul 31, 2:39 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
239 AM CDT TUE JUL 31 2012

ALZ011>015-017>050-311500-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
239 AM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE LIKELY OVERNIGHT ACROSS A LARGE PORTION
OF CENTRAL ALABAMA. DAMAGING WINDS...LARGE HAIL AND FLASH FLOODING
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ONGOING THUNDERSTORM ACTIVITY FROM THE OVERNIGHT HOURS MAY BRING
A CONTINUED THREAT FOR DAMAGING WINDS AND LARGE HAIL FOR PORTIONS
OF CENTRAL ALABAMA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY TONIGHT AND TUESDAY.

In the hours before

Local storm report, Jul 31, 3:31 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     NON-TSTM WND DMG 3 N ALABASTER           33.29N 86.81W
07/31/2012                   SHELBY             AL   STORM CHASER

            LARGE GAS CANOPY PARTIALLY COLLAPSED AT THE JET PEP IN
            PELHAM. TIME ESTIMATED FROM RADAR.

&&

TGOGGINS
Local storm report, Jul 31, 3:34 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FLASH FLOOD      3 NNE ALABASTER         33.29N 86.81W
07/31/2012                   SHELBY             AL   AMATEUR RADIO

            EVACUATIONS REPORTEDLY TAKING PLACE AT BIRMINGHAM SOUTH
            CAMPGROUND DUE TO FLOODING. ENTIRE BACK SIDE OF
            CAMPGROUND IS FLOODED.

&&

TGOGGINS
Special weather statement, Jul 31, 3:37 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 AM CDT TUE JUL 31 2012

ALZ042-044-049-310930-
LOWNDES AL-MONTGOMERY AL-PIKE AL-
337 AM CDT TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE...MONTGOMERY
AND LOWNDES COUNTIES UNTIL 430 AM CDT...

AT 334 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ELMORE TO AUTAUGA COUNTY
AIRPORT TO MULBERRY...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MONTGOMERY...
  MOSSES...
  HAYNEVILLE...
  MEADVILLE...
  FORT DEPOSIT...

&&

LAT...LON 3196 8630 3205 8631 3204 8639 3196 8641
      3196 8675 3232 8685 3241 8672 3236 8671
      3234 8650 3241 8646 3241 8631 3250 8625
      3243 8619 3242 8603 3227 8593 3225 8600
      3204 8597 3205 8593 3193 8614
TIME...MOT...LOC 0837Z 329DEG 36KT 3256 8626 3242 8649
          3243 8680

GRANTHAM
Local storm report, Jul 31, 3:55 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     MOUNT OLIVE             33.92N 86.72W
07/31/2012                   BLOUNT             AL   PUBLIC

            SEVERAL TREES DOWN.

0108 AM     HAIL             6 N BIRMINGHAM          33.61N 86.81W
07/31/2012  E1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

            REPORTED AT STONEY BROOKE APARTMENTS IN FULTONDALE.

0150 AM     NON-TSTM WND DMG 3 N ALABASTER           33.29N 86.81W
07/31/2012                   SHELBY             AL   STORM CHASER

            LARGE GAS CANOPY PARTIALLY COLLAPSED AT THE JET PEP IN
            PELHAM. TIME ESTIMATED FROM RADAR.

0220 AM     FLASH FLOOD      PELHAM                  33.30N 86.79W
07/31/2012                   SHELBY             AL   FIRE DEPT/RESCUE

            SEVERAL HOMES TAKING ON WATER.

0245 AM     FLASH FLOOD      4 NE HELENA             33.33N 86.81W
07/31/2012                   SHELBY             AL   AMATEUR RADIO

            MULTIPLE HOMES FLOODED IN THE SADDLE RUN SUBDIVISION.

0245 AM     FLASH FLOOD      4 NE HELENA             33.34N 86.81W
07/31/2012                   SHELBY             AL   AMATEUR RADIO

            MULTIPLE HOMES FLOODED IN THE STRATFORD PLACE
            SUBDIVISION.

0250 AM     FLASH FLOOD      3 NNE ALABASTER         33.29N 86.81W
07/31/2012                   SHELBY             AL   AMATEUR RADIO

            EVACUATIONS REPORTEDLY TAKING PLACE AT BIRMINGHAM SOUTH
            CAMPGROUND DUE TO FLOODING. ENTIRE BACK SIDE OF
            CAMPGROUND IS FLOODED.

0250 AM     FLASH FLOOD      1 N ALABASTER           33.25N 86.81W
07/31/2012                   SHELBY             AL   TRAINED SPOTTER

            PORTION OF HWY 31 CLOSED NEAR SHELBY BAPTIST MEDICAL
            CENTER WITH OVER ONE FOOT OF WATER COVERING THE ROADWAY.

0300 AM     FLASH FLOOD      1 E BIRMINGHAM          33.53N 86.79W
07/31/2012                   JEFFERSON          AL   EMERGENCY MNGR

            WATER RESCUE AT 35TH ST AND BROOK ST NORTH IN DOWNTOWN
            BIRMINGHAM DUE TO STREET FLOODING.

&&

TGOGGINS
Local storm report, Jul 31, 4:01 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     3 N VERBENA             32.79N 86.51W
07/31/2012                   CHILTON            AL   911 CALL CENTER

            LARGE TREE BLOCKING THE ROADWAY NEAR THE INTERSECTION OF
            COUNTY ROADS 59 AND 24. TIME ESTIMATED FROM RADAR.

&&

TGOGGINS
Local storm report, Jul 31, 4:04 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
404 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     TSTM WND DMG     5 SW MOUNTAIN CREEK     32.66N 86.54W
07/31/2012                   AUTAUGA            AL   911 CALL CENTER

            LARGE TREE BLOCKING THE ROADWAY NEAR THE INTERSECTION OF
            COUNTY ROADS 57 AND 20.

&&

TGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:18 PM CDTSevere Thunderstorm WarningBMXPike27 min
Jul 30, 7:25 PM CDTAreal Flood AdvisoryBMXPike3 hr
Jul 30, 8:13 PM CDTFlash Flood WarningBMXPike3 hr
Jul 30, 11:57 PM CDTSevere Thunderstorm WarningBMXMarion78 min
Jul 31, 12:15 AM CDTSpecial Weather StatementBMXWalker, Winston45 min
Jul 31, 12:27 AM CDTSpecial Weather StatementBMXSt. Clair48 min
Jul 31, 12:32 AM CDTSevere Thunderstorm WarningBMXBlount43 min
Jul 31, 12:34 AM CDTSevere Thunderstorm WarningBMXWinston56 min
Jul 31, 12:48 AM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair57 min
Jul 31, 12:57 AM CDTSevere Thunderstorm WarningBMXJefferson, Walker48 min
Jul 31, 1:01 AM CDTSevere Thunderstorm WarningBMXFayette, Walker74 min
Jul 31, 1:24 AM CDTAreal Flood AdvisoryBMXWinston2 hr
Jul 31, 1:36 AM CDTAreal Flood AdvisoryBMXJefferson, St. Clair, Shelby, Walker3 hr
Jul 31, 1:40 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby, Talladega65 min
Jul 31, 1:53 AM CDTFlash Flood WarningBMXJefferson3 hr
Jul 31, 2:10 AM CDTFlash Flood WarningBMXShelby3 hr
Jul 31, 2:20 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa70 min
Jul 31, 2:40 AM CDTSpecial Weather StatementBMXMarion, Winston65 min
Jul 31, 3:01 AM CDTSevere Thunderstorm WarningBMXAutauga74 min
Jul 31, 3:06 AM CDTSpecial Weather StatementBMXWinston24 min
Jul 31, 3:14 AM CDTSevere Thunderstorm WarningBMXElmore44 min
Jul 31, 3:20 AM CDTSevere Thunderstorm WarningBMXMarion, Walker, Winston55 min
Jul 31, 3:37 AM CDTSpecial Weather StatementBMXLowndes, Montgomery53 min
Jul 31, 4:38 AM CDTFlash Flood WarningBMXJefferson, Shelby3 hr
Jul 31, 4:40 AM CDTSevere Thunderstorm WarningBMXChilton, Jefferson, Shelby, Walker39 min
Jul 31, 6:11 AM CDTSpecial Weather StatementBMXDallas, Hale, Perry49 min
Jul 31, 6:36 AM CDTSpecial Weather StatementBMXBlount, Etowah, St. Clair39 min
Jul 31, 7:28 AM CDTFlash Flood WarningBMXJefferson, Shelby3 hr
Jul 31, 8:32 AM CDTFlash Flood WarningBMXLowndes2 hr
Jul 31, 8:44 AM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby, Talladega, Walker46 min
Jul 31, 9:08 AM CDTSevere Thunderstorm WarningBMXChilton, Coosa, Shelby, Talladega26 min
Jul 31, 10:30 AM CDTAreal Flood WarningBMXJefferson, Shelby6 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.